Tinnitus: Keep Well Distracted All The Time

Hi... my name is Paul M. Four rounds of intensive Cisplatin treatments in 1992 left me w/ lifetime incessant ringing ears...25 years now! Keep very busy, do very regular exercise, get yourself tired so you fall asleep and stay asleep at night. If you wake up, watch T.V., use your smartphone, even your laptop...simultaneously if necessary...anything to keep your focus off your maddening ringing/abnormal hearing condition! Keep yourself well distracted all the time from the incessant ringing/noise! If you think about the ringing/noise, it's much worse. The Golden Rule: Keep occupied, keep distracted, keep your sanity, don't give in to your tinnitus! Best Wishes...Paul M.

9 Replies

oldestnewest
  • I have a lodgers one plays the the drums and the other sings high pitched notes they really shouldn't because they can't sing .

  • Agree it's important yes , not to give into tinnitus and am pleased it's working for you. Keeping busy yes but constantly doing so is not always best for everyone. I have just Ben signed off sick for only the second time in my working life - exhaustion from trying to ' ignore and prove I'm stronger than 'the tinnitus. Again , pleased you are managing but hope we all four days our own way - can only hope ☺

  • Oh dear, sorry to hear that Lindsay. Are you yet on the medication which may help in quietening your T? Love and best wishes, Angelaxx

  • Thanks for asking . Nope ! Think its what costs the least on NHS that makes the decision 💫

  • Surely the meds don’t cost too much.

    Though it depends on the health authority I suppose.

    Xx

  • Yes, distraction plays a bit part in managing the tinnitus but that in itself can sometimes be tiring! Always good to hear positive news on here though!

    Angela xx

  • Hearing other people's positive stories makes me smile and am so.pleased for them ☺

  • Full time job.Know what u r saying

  • Hi Paul M,

    Just wondered if me having cisplatin back in 1995 affected my auditory system more than i realised. Ive only had T for last 2 years but i lost my mother just beforehand and think thats what triggered it but have heard too that cisplatin can cause damage too so maybe its a long delayed reaction...i know i had to have the treatment but dont recall anyone telling me it could damage my hearing. Think docters need to make patients more aware of the side effects of these drugs...

    I have come along way since T started and manage to keep myself busy and distracted as much as i can. I have good days and not so good days but always manage to keep smiling...and take each day, one at a time xxx

You may also like...